Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS Austin/San Antonio, TX

March 30, 2007Medina County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 30, 2007, 7:54 PM CDT for Medina County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2007, 7:54 PM CDT (00:54 UTC)
Expired
Mar 30, 2007, 9:00 PM CDT
In force
66 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:25 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2842 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2842 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
1.9
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 310054
SVREWX
TXC325-310200-
/O.NEW.KEWX.SV.W.0052.070331T0054Z-070331T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...

* UNTIL 900 PM CDT

* AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 20 MILES NORTHWEST OF DHANIS...OR ABOUT 19 MILES SOUTH OF
  VANDERPOOL...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DHANIS BY 825 PM CDT...
  HONDO BY 835 PM CDT...
  9 MILES NORTHEAST OF YANCEY BY 845 PM CDT...
  DEVINE BY 900 PM CDT...

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

LAT...LON 2952 9889 2929 9883 2925 9883 2910 9893
      2911 9900 2922 9941 2956 9941 2956 9941

$$
2 follow-up statements
000 
WWUS54 KEWX 310142
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT FRI MAR 30 2007

TXC325-310200-
/O.CON.KEWX.SV.W.0052.000000T0000Z-070331T0200Z/
MEDINA TX-
842 PM CDT FRI MAR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR MEDINA COUNTY...

AT 836 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 7 MILES NORTH OF DHANIS...OR ABOUT 10 MILES
NORTHWEST OF HONDO...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HONDO BY 850 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2952 9889 2929 9883 2925 9883 2910 9893
      2911 9900 2922 9941 2956 9941 2956 9941

$$
000 
WWUS54 KEWX 310155
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
855 PM CDT FRI MAR 30 2007

TXC325-310205-
/O.EXP.KEWX.SV.W.0052.000000T0000Z-070331T0200Z/
MEDINA TX-
855 PM CDT FRI MAR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR MEDINA COUNTY EXPIRES AT 900
PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING 
FOR MEDINA COUNTY AND PORTIONS OF SOUTH CENTRAL TEXAS.

LAT...LON 2952 9889 2929 9883 2925 9883 2910 9893
      2911 9900 2922 9941 2956 9941 2956 9941

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:12 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 30, 6:12 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT FRI MAR 30 2007

.AVIATION...
CIGS NEAR 1 TO 3 THSD FT BKN TO OVC IS EXPECTED THROUGH 12Z
AS SHRA AND TSRA COME ACROSS THE AREA FROM THE WEST.  TSRA
WIND GUSTS ABOVE 30 KNOTS...WITH HAIL...AND HEAVY RAIN IS
LIKELY...CAUSING VSBYS TO FALL TO AT OR BELOW 3 MILES...
AND POSSIBLY AS LOW AS ONE HALF MILE IN PERIODS OF VERY
HEAVY RAIN. PREVAILING SFC WINDS ARE FORECAST TO SHIFT TO THE
NORTHWEST FROM 09Z TO 12Z...WITH CIGS AFT 12Z BECOMING
2 TO 4 THSD FT BKN WITH SCT SHRA AND TSRA ALONG AND EAST
OF AN AUS TO SAT TO PEZ LINE.  BY 15Z CIGS 4 TO 6 THSD FT
BKN OCNL 4 TO 6 THSD FT SCT ARE EXPECTED TO DEVELOP FROM
THE WEST WITH SHRA EAST OF AN AUS TO KARNES CITY LINE.

&&

.PREV DISCUSSION... /ISSUED 539 PM CDT FRI MAR 30 2007/

UPDATE...UPDATED THE FORECAST PACKAGE TO INCLUDE THE TORNADO
WATCH.

PREV DISCUSSION... /ISSUED 405 PM CDT FRI MAR 30 2007/

DISCUSSION...
SORRY FOR THE LATE DISCUSSION TODAY...OBVIOUSLY BUSY WITH ONGOING
SEVERE STORMS AND FLOODING SINCE 10 AM. THE MAIN FORECAST ISSUES
ARE THE SEVERE THREAT THIS EVENING...HEAVY RAIN/FLOOD THREAT
OVERNIGHT...THEN PROSPECTS FOR MORE RAIN NEXT WEEK. THE 12Z NCEP
MODELS ARE IN FAIR AGREEMENT...AND THE GFS/CANADIAN/4.5KM WRF ARE
IN GENERAL AGREEMENT WITH CONVECTIVE EVOLUTION OVERNIGHT.

IN SHORT...THE SEVERE THREAT WILL CONTINUE UNTIL EARLY EVENING FOR
THE FAR NORTHWEST COUNTIES AND WESTERN HILL COUNTRY. THE TORNADO
WATCHES WILL LIKELY EXPIRE ON TIME AT 6 PM. THERE COULD BE A FEW
MORE ISOLATED SEVERE REPORTS THIS EVENING...BUT THE SEVERE THREAT
SHOULD SUBSTANTIALLY END AFTER SUNSET.

THE DISCRETE STORMS SHOULD CONGEAL INTO A LINEAR MCS AND SWEEP
ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE CWA...INCLUDING THE
AUSTIN/SAN ANTONIO METROS AND I-35 CORRIDOR...OVERNIGHT. WE EXPECT
RAINFALL TO AVERAGE 1 TO 3 INCHES...WITH ISOLATED AMOUNTS UP TO 6
INCHES POSSIBLE. THUS THE FLASH FLOOD THREAT WILL CONTINUE AND THE
FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 7 AM SATURDAY.

OTHERWISE...EXPECT RETURN FLOW TO REDEVELOP MONDAY...AND THE
LIKELIHOOD FOR ADDITIONAL MODERATE TO HEAVY RAIN NEXT TUE-THU. I
BROAD-BRUSHED THIS FOR NOW...AS CLIMATOLOGY AND THE PAST FEW
EVENTS SHOW THAT THE MODELS ARE GENERALLY HORRENDOUS WITH PATTERN
CHANGES AND THE MESOSCALE DETAILS IN THE DAY 4-7 RANGE. THE BASIC
FORECAST IS MILD AND HUMID WITH A GOOD CHANCE OF RAIN MID-
WEEK...THEN COOLER LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              55  72  53  82  59 /  90  30  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  57  71  44  81  54 /  90  40  -   -   -
DEL RIO INTL AIRPORT           58  81  56  80  62 /  60  -    0  -   -
SAN ANTONIO INTL AIRPORT       59  72  50  81  60 /  90  30  -   -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

11/03/08/05/WR
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI MAR 30 2007

TXZ171>173-183>194-202>209-217>225-228-311015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY
RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER
THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

In the hours before

Local storm report, Mar 30, 7:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             LEAKEY                  29.72N 99.76W
03/30/2007  E1.00 INCH       REAL               TX   TRAINED SPOTTER

&&

WR
Local storm report, Mar 30, 7:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FUNNEL CLOUD     CAMP WOOD               29.67N 100.01W
03/30/2007                   REAL               TX   TRAINED SPOTTER

&&

WR
Local storm report, Mar 30, 7:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             CAMP WOOD               29.67N 100.01W
03/30/2007  E2.50 INCH       REAL               TX   TRAINED SPOTTER

&&

WR
Local storm report, Mar 30, 7:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
723 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             REAGAN WELLS            29.55N 99.80W
03/30/2007  E1.75 INCH       UVALDE             TX   TRAINED SPOTTER

&&

WR
Local storm report, Mar 30, 7:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             11 NW GARNER STATE PARK 29.68N 99.87W
03/30/2007  E1.00 INCH       REAL               TX   TRAINED SPOTTER

0711 PM     HAIL             11 NW GARNER STATE PARK 29.68N 99.87W
03/30/2007  E1.00 INCH       REAL               TX   TRAINED SPOTTER

&&

WR
Local storm report, Mar 30, 7:32 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             2 NW CONCAN             29.54N 99.76W
03/30/2007  M2.50 INCH       UVALDE             TX   CO-OP OBSERVER

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:15 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde60 min
Mar 30, 7:24 PM CDTFlash Flood WarningEWXReal, Uvalde3 hr
Mar 30, 9:15 PM CDTSevere Thunderstorm WarningEWXBexar, Medina30 min
Mar 30, 9:37 PM CDTSevere Thunderstorm WarningEWXVal Verde23 min
Mar 30, 9:40 PM CDTSevere Thunderstorm WarningEWXBexar26 min
Mar 30, 9:50 PM CDTSevere Thunderstorm WarningEWXKinney40 min
Mar 30, 9:56 PM CDTFlash Flood WarningEWXBexar2 hr
Mar 30, 10:27 PM CDTSevere Thunderstorm WarningEWXEdwards33 min
Mar 30, 10:30 PM CDTFlash Flood WarningEWXReal, Uvalde2 hr
Mar 30, 10:35 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde55 min
Mar 30, 10:37 PM CDTSevere Thunderstorm WarningEWXKinney23 min
Mar 30, 11:28 PM CDTSevere Thunderstorm WarningEWXUvalde32 min
Mar 30, 11:44 PM CDTSevere Thunderstorm WarningEWXMaverick61 min
Mar 31, 12:52 AM CDTSevere Thunderstorm WarningEWXAtascosa38 min
Mar 31, 1:14 AM CDTSevere Thunderstorm WarningEWXBexar46 min
Mar 31, 2:23 AM CDTSevere Thunderstorm WarningEWXFrio52 min
Mar 31, 2:39 AM CDTFlash Flood WarningEWXWilson3 hr
Mar 31, 2:46 AM CDTSevere Thunderstorm WarningEWXWilson29 min
Mar 31, 2:53 AM CDTSevere Thunderstorm WarningEWXAtascosa67 min
Mar 31, 2:57 AM CDTSevere Thunderstorm WarningEWXGonzales63 min
Mar 31, 4:14 AM CDTSevere Thunderstorm WarningEWXLavaca61 min
Mar 31, 4:24 AM CDTSevere Thunderstorm WarningEWXFayette51 min
Mar 31, 4:24 AM CDTSevere Thunderstorm WarningEWXFayette51 min
Mar 31, 4:36 AM CDTSevere Thunderstorm WarningEWXDeWitt54 min
Mar 31, 5:52 AM CDTFlash Flood WarningEWXLavaca3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.